MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1136/bcr-2020-240977

Медицинская библиотека · BMJ case reports · 2021

Lead encephalopathy in an adult opioid abuser.

Suleman Fatima, Shoukat Karima, Arshad Ainan, Khan Nadeem Ullah, Sheikh Usman

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

A 38-year-old man presented at the emergency department with abdominal pain, vomiting, generalised weakness and altered consciousness. He had been ingesting opioids for over 5 years and had several past hospital admissions for abdominal pain. His investigations showed deranged liver function tests, anaemia and basophilic stippling on the peripheral blood smear. Further investigations revealed a significant increase in the serum lead level. We started chelation with peroral penicillamine 250 mg every 6 hours for 2 days and switched to intramuscular dimercaprol 4 mg/kg every 12 hours and intravenous calcium ethylenediamine tetraacetic acid 50 mg/kg in two divided doses daily for the next 5 days. We then discharged him home; he had become clinically stable by that time. We repeated his lead level and followed him up in the clinic. In this report, we emphasise the consideration of lead toxicity in opioid abusers and bring to attention a rare way of lead chelation in resource-limited settings.

Для цитирования: Suleman Fatima, Shoukat Karima, Arshad Ainan, Khan Nadeem Ullah, Sheikh Usman. Lead encephalopathy in an adult opioid abuser.. BMJ case reports. 2021. DOI: 10.1136/bcr-2020-240977.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.